Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 02:04:33 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 642845
  • Total Topics: 48904
  • Online Today: 213
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 163
Total: 166

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: is there anything i should be expecting ?  (Read 1391 times)

0 Members and 1 Guest are viewing this topic.

Offline karemo

  • Member
  • Posts: 6
is there anything i should be expecting ?
« on: August 17, 2007, 03:47:29 AM »
Hi guys, I have a quick question as it's been on my mind a little recently..

been + 5 years now, on meds for nearly 1 year, 29 years old, healthy , happy etc., am on sustiva and kivexa in the UK, once a day, have undetectable VL and CD4 of 300 slowly rising.. I genuinley dont have any problems with taking pillls and no interactions.. I just keep wondering, should I be expecting something to slowly start happening? Side effects etc. ? I fully realise I am lucky to be in a place and frame of mind where meds and healthcare are free and dont cause me any problems, i just catch myself every now and then thinking that i should be more concerned than i am, and that i am fooling myself? My doc says everythings fine, can I do anything to keep this equilibrium?

Best wishes to all and have a lovely weekend


Offline Matty the Damned

  • Member
  • Posts: 12,228
  • Ninja Please
Re: is there anything i should be expecting ?
« Reply #1 on: August 17, 2007, 03:57:16 AM »
Hey Karemo,

Well, if you've not developed any noticeable side effects now, chances are you probably won't. It's important to note however that sensitivity to one of the components of Kivexa (ie abacavir) can crop up later on, but it's most unlikely.

Remember I'm saying "noticeable" insofar as I'm talking about the side effects commonly associated with drugs like sustiva. If you haven't developed sleep disturbances, dizziness, nausea, mood swings or any of the other problems that sustiva can cause by now, you'll probably be good.

But there are long term problems associated with HAART which can appear years after use. Problems with your internal organs for example. I must say however that I'm not aware of any of these being a prominent feature of your current combination.

Then there's resistance, which is usually blamed on poor compliance. Generally this is true, but HIV lacks the error correction mechanisms found in other viruses and makes mutant copies of itself all the time. Even with the most stringent adherence to a regimen, it's quite possible and (some would say) likely that resistance will develop at some point in the future.

All of these things are maybes. Rather than fret over the fact that you're not fretting, Matty the Damned recommends that you get on with the business of having the disease under control and enjoying your life. :)

Fondly,

MtD

Offline DanielMark

  • Member
  • Posts: 1,475
Re: is there anything i should be expecting ?
« Reply #2 on: August 17, 2007, 05:48:00 AM »
Hi Karemo,

Since everyone is different and no one can predict the future, my suggestion would be to wait until you have some indication of major illness and deal with it then. Until then, just keep on doing what you’re doing because that seems to be working well. You are anticipating that a change will come at some point so I can't see that you are fooling yourself in any way.

Daniel
MEDS: REYATAZ & KIVEXA (SINCE AUG 2008)

MAY 2000 LAB RESULTS: CD4 678
VL STILL UNDETECTABLE

DIAGNOSED IN 1988

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.